Format

Send to

Choose Destination
See comment in PubMed Commons below
Duodecim. 2009;125(16):1797-800.

[When an antidepressant helps too much].

[Article in Finnish]

Author information

1
Turun yliopisto ja Satakunnan Psykiatripalvelu Oy, Rauman Erikoislääkärikeskus Valtakatu 9-11, Rauma.

Abstract

Initiation of an antidepressant may result in hypomania or mania. The risk is lower with selective serotonin reuptake inhibitors and bupropione than with venlafaxine and tricyclic antidepressants. With a mood-stabilizing medication, the risk of hypomania or mania will remain very low, along with its correspondingly lower efficacy. The therapy involves discontinuation of the antidepressant, initiation or dose elevation of a maintenance drug preventing hypomania and mania, and when needed, short-course use of a second generation antipsychotic.

PMID:
19839199
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center